August  2018, 38(8): 4133-4162. doi: 10.3934/dcds.2018180

Global regularity for the 2D micropolar equations with fractional dissipation

1. 

College of Mathematics and Statistics, Shenzhen University, Shenzhen 518060, China

2. 

School of Mathematical Science, Anhui University, Hefei 230601, China

3. 

Department of Mathematics, Oklahoma State University, 401 Mathematical Sciences, Stillwater, OK 74078, USA

4. 

School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex Systems, Ministry of Education, Beijing 100875, China

5. 

Department of Mathematics and Statistics, Jiangsu Normal University, 101 Shanghai Road, Xuzhou 221116, Jiangsu, China

* Corresponding author: Zhuan Ye

Received  December 2017 Revised  March 2018 Published  May 2018

Fund Project: Dong was partially supported by the National Natural Science Foundation of China (NO. 11571240; No.11271019) and Research Fund of Shenzhen University (No. 2017056). Wu was partially supported by NSF grants DMS 1209153 and DMS 1624146, by the AT & T Foundation at Oklahoma State University (OSU) and by NSFC (No.11471103, a grant awarded to Professor Baoquan Yuan). Xu was partially supported by the National Natural Science Foundation of China (No. 11371059; No. 11471220; No. 11771045). Ye was supported by the Foundation of Jiangsu Normal University (No. 16XLR029), the Natural Science Foundation of Jiangsu Province (No. BK20170224) and the National Natural Science Foundation of China (No. 11701232)

Micropolar equations, modeling micropolar fluid flows, consist of coupled equations obeyed by the evolution of the velocity $ u$ and that of the microrotation $ w$. This paper focuses on the two-dimensional micropolar equations with the fractional dissipation $ (-Δ)^{α} u$ and $ (-Δ)^{β}w$, where $ 0<α, β<1$. The goal here is the global regularity of the fractional micropolar equations with minimal fractional dissipation. Recent efforts have resolved the two borderline cases $ α = 1$, $β = 0$ and $ α = 0$, $ β = 1$. However, the situation for the general critical case $ α+β = 1$ with $ 0<α<1$ is far more complex and the global regularity appears to be out of reach. When the dissipation is split among the equations, the dissipation is no longer as efficient as in the borderline cases and different ranges of $ α$ and $ β$ require different estimates and tools. We aim at the subcritical case $\alpha+\beta>1$ and divide $\alpha\in (0,1)$ into five sub-intervals to seek the best estimates so that we can impose the minimal requirements on $\alpha$ and $\beta$. The proof of the global regularity relies on the introduction of combined quantities, sharp lower bounds for the fractional dissipation and delicate upper bounds for the nonlinearity and associated commutators.

Citation: Bo-Qing Dong, Jiahong Wu, Xiaojing Xu, Zhuan Ye. Global regularity for the 2D micropolar equations with fractional dissipation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4133-4162. doi: 10.3934/dcds.2018180
References:
[1]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Springer, 2011. doi: 10.1007/978-3-642-16830-7. Google Scholar

[2]

J. Bergh and J. Löfström, Interpolation Spaces, An Introduction, Springer-Verlag, Berlin-Heidelberg-New York, 1976. Google Scholar

[3]

D. Chamorro and P. G. Lemarié-Rieusset, Quasi-geostrophic equation, nonlinear Bernstein inequalities and α-stable processes, Rev. Mat. Iberoam., 28 (2012), 1109-1122. doi: 10.4171/RMI/705. Google Scholar

[4]

Q. Chen and C. Miao, Global well-posedness for the micropolar fluid system in critical Besov spaces, J. Differential Equations, 252 (2012), 2698-2724. doi: 10.1016/j.jde.2011.09.035. Google Scholar

[5]

P. Constantin and C. Foias, Navier-Stokes Equations, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1988. Google Scholar

[6]

A. Córdoba and D. Córdoba, A maximum principle applied to quasi-geostrophic equations, Commun. Math. Phys., 249 (2004), 511-528. doi: 10.1007/s00220-004-1055-1. Google Scholar

[7]

S. C. Cowin, Polar fluids, Phys. Fluids, 11 (1968), 1919-1927. doi: 10.1063/1.1692219. Google Scholar

[8]

C. Doering and J. Gibbon, Applied Analysis of the Navier-Stokes Equations, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511608803. Google Scholar

[9]

B. Dong and Z. Chen, Asymptotic profiles of solutions to the 2D viscous incompressible micropolar fluid flows, Discrete Cont. Dyn. Sys., 23 (2009), 765-784. doi: 10.3934/dcds.2009.23.765. Google Scholar

[10]

B. DongJ. Li and J. Wu, Global well-posedness and large-time decay for the 2D micropolar equations, J. Differential Equations, 262 (2017), 3488-3523. doi: 10.1016/j.jde.2016.11.029. Google Scholar

[11]

B. Dong and Z. Zhang, Global regularity of the 2D micropolar fluid flows with zero angular viscosity, J. Differential Equations, 249 (2010), 200-213. doi: 10.1016/j.jde.2010.03.016. Google Scholar

[12]

M. E. Erdogan, Polar effects in the apparent viscosity of suspension, Rheol. Acta, 9 (1970), 434-438. doi: 10.1007/BF01975413. Google Scholar

[13]

A. C. Eringen, Theory of micropolar fluids, J. Math. Mech., 16 (1966), 1-18. Google Scholar

[14]

A. C. Eringen, Micropolar fluids with stretch, Int. J. Engng. Eci., 7 (1969), 115-127. doi: 10.1016/0020-7225(69)90026-3. Google Scholar

[15]

G. Galdi and S. Rionero, A note on the existence and uniqueness of solutions of micropolar fluid equations, Int. J. Engrg. Sci., 15 (1977), 105-108. doi: 10.1016/0020-7225(77)90025-8. Google Scholar

[16]

L. Grafakos, Loukas Modern Fourier Analysis, Third edition. Graduate Texts in Mathematics, 250. Springer, New York, 2014. doi: 10.1007/978-1-4939-1230-8. Google Scholar

[17]

Q. JiuC. MiaoJ. Wu and Z. Zhang, The two-dimensional incompressible Boussinesq equations with general critical dissipation, SIAM J. Math. Anal., 46 (2014), 3426-3454. doi: 10.1137/140958256. Google Scholar

[18]

T. Kato and G. Ponce, Commutator estimates and the Euler and the Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907. doi: 10.1002/cpa.3160410704. Google Scholar

[19]

C. E. KenigG. Ponce and L. Vega, Well-posedness of the initial value problem for the Korteweg-de Vries equation, J. American Mathematical Society, 4 (1991), 323-347. doi: 10.1090/S0894-0347-1991-1086966-0. Google Scholar

[20]

C. E. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620. doi: 10.1002/cpa.3160460405. Google Scholar

[21]

P. G. Lemarie-Rieusset, Recent Developments in the Navier-Stokes Problem, Chapman & Hall/CRC Research Notes in Mathematics Series, CRC Press, 2002. doi: 10.1201/9781420035674. Google Scholar

[22]

G. Lukaszewicz, Micropolar Fluids. Theory and Applications, Modeling and Simulation in Science, Engineering and Technology, Birkhäuser, Boston, 1999. doi: 10.1007/978-1-4612-0641-5. Google Scholar

[23]

A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, Cambridge University Press, Cambridge, 2002. Google Scholar

[24]

C. Miao, J. Wu and Z. Zhang, Littlewood-Paley Theory and its Applications in Partial Differential Equations of Fluid Dynamics, Science Press, Beijing, China, 2012 (in Chinese).Google Scholar

[25]

S. Popel, A. Regirer and P. Usick, A continuum model of blood flow, Biorheology, 11 (1974), 427-437. Google Scholar

[26]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij operators and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996. doi: 10.1515/9783110812411. Google Scholar

[27]

V. K. Stokes, Theories of Fluids with Microstructure, Springer, New York, 1984. doi: 10.1007/978-3-642-82351-0. Google Scholar

[28]

R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, AMS Chelsea Publishing, Providence, RI, 2001. doi: 10.1090/chel/343. Google Scholar

[29]

H. Triebel, Theory of Function Spaces II, Birkhauser Verlag, 1992. doi: 10.1007/978-3-0346-0419-2. Google Scholar

[30]

L. Xue, Well posedness and zero microrotation viscosity limit of the 2D micropolar fluid equations, Math. Methods Appl. Sci., 34 (2011), 1760-1777. doi: 10.1002/mma.1491. Google Scholar

[31]

K. Yamazaki, Global regularity of the two-dimensional magneto-micropolar fluid system with zero angular viscosity, Discrete Contin. Dyn. Syst., 35 (2015), 2193-2207. doi: 10.3934/dcds.2015.35.2193. Google Scholar

[32]

Z. Ye and X. Xu, Global well-posedness of the 2D Boussinesq equations with fractional Laplacian dissipation, J. Differential Equations, 260 (2016), 6716-6744. doi: 10.1016/j.jde.2016.01.014. Google Scholar

[33]

B. Yuan, Regularity of weak solutions to magneto-micropolar fluid equations, Acta Math. Sci., 30B (2010), 1469-1480. doi: 10.1016/S0252-9602(10)60139-7. Google Scholar

show all references

References:
[1]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Springer, 2011. doi: 10.1007/978-3-642-16830-7. Google Scholar

[2]

J. Bergh and J. Löfström, Interpolation Spaces, An Introduction, Springer-Verlag, Berlin-Heidelberg-New York, 1976. Google Scholar

[3]

D. Chamorro and P. G. Lemarié-Rieusset, Quasi-geostrophic equation, nonlinear Bernstein inequalities and α-stable processes, Rev. Mat. Iberoam., 28 (2012), 1109-1122. doi: 10.4171/RMI/705. Google Scholar

[4]

Q. Chen and C. Miao, Global well-posedness for the micropolar fluid system in critical Besov spaces, J. Differential Equations, 252 (2012), 2698-2724. doi: 10.1016/j.jde.2011.09.035. Google Scholar

[5]

P. Constantin and C. Foias, Navier-Stokes Equations, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1988. Google Scholar

[6]

A. Córdoba and D. Córdoba, A maximum principle applied to quasi-geostrophic equations, Commun. Math. Phys., 249 (2004), 511-528. doi: 10.1007/s00220-004-1055-1. Google Scholar

[7]

S. C. Cowin, Polar fluids, Phys. Fluids, 11 (1968), 1919-1927. doi: 10.1063/1.1692219. Google Scholar

[8]

C. Doering and J. Gibbon, Applied Analysis of the Navier-Stokes Equations, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511608803. Google Scholar

[9]

B. Dong and Z. Chen, Asymptotic profiles of solutions to the 2D viscous incompressible micropolar fluid flows, Discrete Cont. Dyn. Sys., 23 (2009), 765-784. doi: 10.3934/dcds.2009.23.765. Google Scholar

[10]

B. DongJ. Li and J. Wu, Global well-posedness and large-time decay for the 2D micropolar equations, J. Differential Equations, 262 (2017), 3488-3523. doi: 10.1016/j.jde.2016.11.029. Google Scholar

[11]

B. Dong and Z. Zhang, Global regularity of the 2D micropolar fluid flows with zero angular viscosity, J. Differential Equations, 249 (2010), 200-213. doi: 10.1016/j.jde.2010.03.016. Google Scholar

[12]

M. E. Erdogan, Polar effects in the apparent viscosity of suspension, Rheol. Acta, 9 (1970), 434-438. doi: 10.1007/BF01975413. Google Scholar

[13]

A. C. Eringen, Theory of micropolar fluids, J. Math. Mech., 16 (1966), 1-18. Google Scholar

[14]

A. C. Eringen, Micropolar fluids with stretch, Int. J. Engng. Eci., 7 (1969), 115-127. doi: 10.1016/0020-7225(69)90026-3. Google Scholar

[15]

G. Galdi and S. Rionero, A note on the existence and uniqueness of solutions of micropolar fluid equations, Int. J. Engrg. Sci., 15 (1977), 105-108. doi: 10.1016/0020-7225(77)90025-8. Google Scholar

[16]

L. Grafakos, Loukas Modern Fourier Analysis, Third edition. Graduate Texts in Mathematics, 250. Springer, New York, 2014. doi: 10.1007/978-1-4939-1230-8. Google Scholar

[17]

Q. JiuC. MiaoJ. Wu and Z. Zhang, The two-dimensional incompressible Boussinesq equations with general critical dissipation, SIAM J. Math. Anal., 46 (2014), 3426-3454. doi: 10.1137/140958256. Google Scholar

[18]

T. Kato and G. Ponce, Commutator estimates and the Euler and the Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907. doi: 10.1002/cpa.3160410704. Google Scholar

[19]

C. E. KenigG. Ponce and L. Vega, Well-posedness of the initial value problem for the Korteweg-de Vries equation, J. American Mathematical Society, 4 (1991), 323-347. doi: 10.1090/S0894-0347-1991-1086966-0. Google Scholar

[20]

C. E. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620. doi: 10.1002/cpa.3160460405. Google Scholar

[21]

P. G. Lemarie-Rieusset, Recent Developments in the Navier-Stokes Problem, Chapman & Hall/CRC Research Notes in Mathematics Series, CRC Press, 2002. doi: 10.1201/9781420035674. Google Scholar

[22]

G. Lukaszewicz, Micropolar Fluids. Theory and Applications, Modeling and Simulation in Science, Engineering and Technology, Birkhäuser, Boston, 1999. doi: 10.1007/978-1-4612-0641-5. Google Scholar

[23]

A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, Cambridge University Press, Cambridge, 2002. Google Scholar

[24]

C. Miao, J. Wu and Z. Zhang, Littlewood-Paley Theory and its Applications in Partial Differential Equations of Fluid Dynamics, Science Press, Beijing, China, 2012 (in Chinese).Google Scholar

[25]

S. Popel, A. Regirer and P. Usick, A continuum model of blood flow, Biorheology, 11 (1974), 427-437. Google Scholar

[26]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij operators and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996. doi: 10.1515/9783110812411. Google Scholar

[27]

V. K. Stokes, Theories of Fluids with Microstructure, Springer, New York, 1984. doi: 10.1007/978-3-642-82351-0. Google Scholar

[28]

R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, AMS Chelsea Publishing, Providence, RI, 2001. doi: 10.1090/chel/343. Google Scholar

[29]

H. Triebel, Theory of Function Spaces II, Birkhauser Verlag, 1992. doi: 10.1007/978-3-0346-0419-2. Google Scholar

[30]

L. Xue, Well posedness and zero microrotation viscosity limit of the 2D micropolar fluid equations, Math. Methods Appl. Sci., 34 (2011), 1760-1777. doi: 10.1002/mma.1491. Google Scholar

[31]

K. Yamazaki, Global regularity of the two-dimensional magneto-micropolar fluid system with zero angular viscosity, Discrete Contin. Dyn. Syst., 35 (2015), 2193-2207. doi: 10.3934/dcds.2015.35.2193. Google Scholar

[32]

Z. Ye and X. Xu, Global well-posedness of the 2D Boussinesq equations with fractional Laplacian dissipation, J. Differential Equations, 260 (2016), 6716-6744. doi: 10.1016/j.jde.2016.01.014. Google Scholar

[33]

B. Yuan, Regularity of weak solutions to magneto-micropolar fluid equations, Acta Math. Sci., 30B (2010), 1469-1480. doi: 10.1016/S0252-9602(10)60139-7. Google Scholar

Figure 1.  Regularity region
[1]

Boqing Dong, Wenjuan Wang, Jiahong Wu, Hui Zhang. Global regularity results for the climate model with fractional dissipation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (1) : 211-229. doi: 10.3934/dcdsb.2018102

[2]

Bo-Qing Dong, Juan Song. Global regularity and asymptotic behavior of modified Navier-Stokes equations with fractional dissipation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 57-79. doi: 10.3934/dcds.2012.32.57

[3]

Kangsheng Liu, Xu Liu, Bopeng Rao. Eventual regularity of a wave equation with boundary dissipation. Mathematical Control & Related Fields, 2012, 2 (1) : 17-28. doi: 10.3934/mcrf.2012.2.17

[4]

Kazuo Yamazaki. Global regularity of the two-dimensional magneto-micropolar fluid system with zero angular viscosity. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2193-2207. doi: 10.3934/dcds.2015.35.2193

[5]

Xumin Gu. Global wellposedness for a transport equation with super-critial dissipation. Communications on Pure & Applied Analysis, 2011, 10 (2) : 653-665. doi: 10.3934/cpaa.2011.10.653

[6]

Shuguang Shao, Shu Wang, Wen-Qing Xu. Global regularity for a model of Navier-Stokes equations with logarithmic sub-dissipation. Kinetic & Related Models, 2018, 11 (1) : 179-190. doi: 10.3934/krm.2018009

[7]

Quansen Jiu, Jitao Liu. Global regularity for the 3D axisymmetric MHD Equations with horizontal dissipation and vertical magnetic diffusion. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 301-322. doi: 10.3934/dcds.2015.35.301

[8]

Mohammad Akil, Ali Wehbe. Stabilization of multidimensional wave equation with locally boundary fractional dissipation law under geometric conditions. Mathematical Control & Related Fields, 2019, 9 (1) : 97-116. doi: 10.3934/mcrf.2019005

[9]

Hiroshi Inoue, Kei Matsuura, Mitsuharu Ôtani. Strong solutions of magneto-micropolar fluid equation. Conference Publications, 2003, 2003 (Special) : 439-448. doi: 10.3934/proc.2003.2003.439

[10]

Yalçin Sarol, Frederi Viens. Time regularity of the evolution solution to fractional stochastic heat equation. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 895-910. doi: 10.3934/dcdsb.2006.6.895

[11]

Filomena Feo, Pablo Raúl Stinga, Bruno Volzone. The fractional nonlocal Ornstein-Uhlenbeck equation, Gaussian symmetrization and regularity. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3269-3298. doi: 10.3934/dcds.2018142

[12]

Juan-Ming Yuan, Jiahong Wu. The complex KdV equation with or without dissipation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 489-512. doi: 10.3934/dcdsb.2005.5.489

[13]

Takamori Kato. Global well-posedness for the Kawahara equation with low regularity. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1321-1339. doi: 10.3934/cpaa.2013.12.1321

[14]

Wided Kechiche. Regularity of the global attractor for a nonlinear Schrödinger equation with a point defect. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1233-1252. doi: 10.3934/cpaa.2017060

[15]

Shouming Zhou, Chunlai Mu, Liangchen Wang. Well-posedness, blow-up phenomena and global existence for the generalized $b$-equation with higher-order nonlinearities and weak dissipation. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 843-867. doi: 10.3934/dcds.2014.34.843

[16]

Jun Zhou. Global existence and energy decay estimate of solutions for a class of nonlinear higher-order wave equation with general nonlinear dissipation and source term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1175-1185. doi: 10.3934/dcdss.2017064

[17]

Jinbo Geng, Xiaochun Chen, Sadek Gala. On regularity criteria for the 3D magneto-micropolar fluid equations in the critical Morrey-Campanato space. Communications on Pure & Applied Analysis, 2011, 10 (2) : 583-592. doi: 10.3934/cpaa.2011.10.583

[18]

Kim-Ngan Le, William McLean, Martin Stynes. Existence, uniqueness and regularity of the solution of the time-fractional Fokker–Planck equation with general forcing. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2765-2787. doi: 10.3934/cpaa.2019124

[19]

Zhijian Yang, Zhiming Liu, Na Feng. Longtime behavior of the semilinear wave equation with gentle dissipation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6557-6580. doi: 10.3934/dcds.2016084

[20]

Monica Conti, Vittorino Pata. On the regularity of global attractors. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1209-1217. doi: 10.3934/dcds.2009.25.1209

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (96)
  • HTML views (158)
  • Cited by (0)

Other articles
by authors

[Back to Top]